Itchy after Migraine Botox Shots a Week Ago

I got the shots (temples, forehead, back of the neck and shoulders) on Sept 3rd-Friday. Tuesday morning my arms were itching like crazy... and then my chest. I had to force myself to stop itching because it started burning. After about an hour it went away but I've noticed that my head, neck and even stomach itch a lot too. Thursday morning 9-9-10 I was awakened because it felt like my entire body was burning/itching at 3am. I'm still itchy. Is this common? Should I be concerned?

Doctor Answers (2)

Itching after Botox

+2

Botox induced itching is very very rare. Especially several days later to occur, is unusual. You may wish to see an allergist as it may be some other allergen to which you are reacting, but the allergist may be able to investigate a reaction to the Botox as well. Do not have more Botox in the future until this is worked up just in case it is a problem for you.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Severe itching after Botulinum Toxin (Dysport and Botox) injection

+1

In all likelihood the  itching is due to something other than the Botulinum Toxin (Dysport and Botox) such as the topical cream, prep, or latex gloves used during the procedure. I would treat this conservatively with antihistamines. If it persists you may require steroids or additional treatment

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 48 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.